MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® VENTED VIAL SPIKE, 20MM; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE® VENTED VIAL SPIKE, 20MM; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CH-70S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Event or Problem Description
The event occurred on an unspecified date and involved a chemoclave® vented vial spike, 20mm.The customer reported leakage which occurred through the filter during the withdrawal of a cytotoxic drug from the vial.The event occurred during preparation (spanning two minutes of use) of an infusion bag.The reported issue was detected prior to patient use.The device was not changed out or replaced with no further problems encountered.Although there was no patient involvement, no serious injury/death, no medical/surgical intervention required, no delay in critical therapy and no adverse operator consequences, there was an unprotected exposure to cytotoxic chemotherapy reported.
 
Additional Manufacturer Narrative
One used list #ch-70s, chemoclave® vented vial spike, 20mm; lot #5599451 and one (1) used holoxan 1000mg vial were received and visually inspected.As received, fluid was identified within the filter housing.No other damage or anomalies were observed.The vial spike was functionally tested by water infusion.Gross leakage was observed from the filtergaurd vent hole.Further evaluation of the filtergaurd subassembly revealed the filter membrane was missing.The reported complaint can be confirmed.The probable cause of the missing filter membrane and subsequent leakage is due to an error during manual assembly during manufacturing.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.Additional information added to a5 and a6.D9 - date returned to mfg: 5/24/2022.

Brand Name
CHEMOCLAVE® VENTED VIAL SPIKE, 20MM
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key14283125
Report Number9617594-2022-00109
Device Sequence Number4859980
Product Code ONB
UDI-Device Identifier00840619070663
UDI-Public(01)00840619070663(17)260901(10)5599451
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model NumberCH-70S
Device Catalogue NumberCH-70S
Device Lot Number5599451
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IFOSFAMIDE (HOLOXAN), MFR UNK; UNSPECIFIED IV BAG, MFR UNK
Patient SexUnknown